Thursday, 28 February 2019

Q. A neonate has a large amount of secretions. After vigorously suctioning the neonate, the nurse should assess for what possible result?

A. Bradycardia.
B. Rapid eye movement.
C. Seizures.
D. Tachycard




Correct Answer: A

Explanation: As a result of vigorous suctioning the nurse must watch for bradycardia due to potential vagus nerve stimulation. Rapid eye movement is not associated with vagus nerve stimulation. Vagal stimulation will not cause seizures or tachycardia.


Wednesday, 27 February 2019

Q. The nurse administers an intradermal injection to a client. Proper technique has been used if the injection site demonstrates which of the following?

A. Minimal leaking.
B. No swelling.
C. Tissue pallor.
D. Evidence of a bleb or wheal.



Correct Answer: D

Explanation: A properly administered intradermal injection shows evidence of a bleb or wheal at the injection site. There should be no leaking of medication from the bleb; it needs to be absorbed into the tissue. Lack of swelling at the injection site means that the injection was given too deeply. The presence of tissue pallor does not indicate that the injection was given correctly.

Friday, 22 February 2019

Q. A potential concern when caring for an older adult who has diminished hearing and vision is the client's:

A. Feelings of disorientation.
B. Cognitive impairment.
C. Sensory overload.
D. Social isolation.




Correct Answer: D

Explanation: Social isolation is a concern for an older adult who has diminished hearing and vision. Feeling disoriented may be related to cognitive problems rather than diminished hearing and vision. Diminished hearing and vision is related to the aging process and does not result in impairment of the older adult's thought processes. The client with impaired hearing and vision is unlikely to experience sensory overload.


Thursday, 21 February 2019

Q. The nurse is evaluating the pin insertion site of a client's skeletal traction. Which of the following indicate a complication?

A. Presence of crusts around the pin insertion site.
B. Serous drainage on the dressing.
C. Pin moves slightly at insertion site.
D. Client does not feel pain at insertion site.



Correct Answer: C

Explanation: Skeletal pins should not be loose and able to move. Any pin loosening should be reported immediately. Slight serous drainage is normal and may crust around the insertion site or be present on the dressing. The pin insertion site should be cleaned with aseptic technique according to facility policy. Pin insertion sites are typically not painful; pain may be indicative of an infection and should be reported.

Wednesday, 20 February 2019

Q. A 75-year-old client is newly diagnosed with diabetes. The nurse is instructing him about blood glucose testing. After the session, the client states, "I can't be expected to remember all this stuff." The nurse should recognize this response as most likely related to which of the following?

A. Moderate to severe anxiety.
B. Disinterest in the illness.
C. Early-onset dementia.
D. Normal reaction to learning a new skill.

Correct Answer: A

Explanation: Anxiety, especially at higher levels, interferes with learning and memory retention. After the client's anxiety lessens, it will be easier for him to learn the steps of the blood glucose monitoring. Because the client's illness is a chronic, lifelong illness that severely changes his lifestyle, it is unlikely that he is uninterested in the illness or how to treat it. It is also unlikely that dementia would be the cause of the client's frustration and lack of memory. The client's response indicates anxiety. Client responses that would indicate lessening anxiety would be questions to the nurse or requests to repeat part of the instruction.


Tuesday, 19 February 2019

Q. A client receiving a blood transfusion begins to have chills and headache within the first 15 minutes of the transfusion. The nurse should first:

A. Administer acetaminophen.
B. Take the client's blood pressure.
C. Discontinue the transfusion.
D. Check the infusion rate of the blood.



Correct Answer: C

Explanation: Chills and headache are signs of a febrile, nonhemolytic blood transfusion reaction and the nurse's first action should be to discontinue the transfusion as soon as possible and then notify the physician. Antipyretics and antihistamines may be ordered. The nurse would not administer acetaminophen without an order from the physician. The client's blood pressure should be taken after the transfusion is stopped. Checking the infusion rate of the blood is not a pertinent action; the infusion needs to be stopped regardless of the rate.


Monday, 18 February 2019

Q. Following a small-bowel resection, a client develops fever and anemia. The surface surrounding the surgical wound is warm to the touch and necrotizing fasciitis is suspected. Another manifestation that suggests necrotizing fasciitis is:

A. erythema.
B. leukocytosis.
C. pressurelike pain.
D. swelling.

Correct Answer: C

Explanation: Severe pressurelike pain out of proportion to visible signs distinguishes necrotizing fasciitis from cellulitis. Erythema, leukocytosis, and swelling are present in both cellulitis and necrotizing fasciitis.

Saturday, 16 February 2019

Q. A nurse should monitor a client receiving lidocaine (Xylocaine) for toxicity. Which signs or symptoms in a client suggest lidocaine toxicity?

A. Nausea and vomiting
B. Pupillary changes
C. Confusion and restlessness
D. Hypertension



Correct Answer: C

Explanation: Confusion and restlessness are signs of lidocaine toxicity. Nausea and vomiting may occur with oral administration of mexiletine (Mexitil) or tocainide (Tonocard) — other class IB drugs. Pupillary changes and hypertension aren't signs of lidocaine toxicity, although visual changes and hypotension may occur as adverse reactions to class IB drugs.

Facebook

Google+

Twitter

Popular Posts

Total Pageviews